Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 349, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 25, 2005, 12:51 AM CDT for Logan County, North Dakota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2005, 12:51 AM CDT (05:51 UTC)
- Expired
- Aug 25, 2005, 1:16 AM CDT
- In force
- 25 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Logan County, ND
The radar
The Bismarck radar (KBIS), 104 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1415 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 9.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:50 PM CDT, 10 hours 1 minute earlier.
Area forecast discussion, Aug 24, 2:50 PM CDT, 10 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT WED AUG 24 2005 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT MORNING NAM INDICATES THAT THIS AFTERNOONS/EVENINGS CONVECTION WILL TAKE OFF ON A LINE 20 TO 50 MILES WEST OF BISMARCK/MINOT. BY THURSDAY MORNING THE ACTIVITY WILL BE EAST OF OUR FORECAST AREA...BUT STILL OVER EASTERN NORTH DAKOTA. A DRY SLOT WILL BE ENTERING THE WEST...BUT THE COLD CORE UPPER LOW IN CANADA WILL SPREAD SOME CLOUDS AND LIGHT SHOWERS ALONG THE INTERNATIONAL BORDER. NORMAL NIGHTTIME COOLING WILL END THE SHOWERS AND DECREASE THE CLOUDINESS OVER THE NORTH THURSDAY NIGHT. FRIDAY WILL BE A REPLAY OF THURSDAY...EXCEPT THE UPPER LOW WILL BE FURTHER NORTH OF THE BORDER SO THERE WONT BE SHOWERS AND THE CLOUDINESS WILL BE LESS OVER MY NORTHERN ZONES. SATURDAY WILL BE DRY...HOWEVER A SHORT WAVE SPOKE ORBITING THE UPPER LOW IN MANITOBA WILL HOLD TEMPERATURES BACK A BIT...AND MAY INDUCE SOME PARTIAL CLOUDINESS IN WHAT OTHERWISE WOULD BE A SUNNY AND MILD PATTERN. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT A MID LEVEL SHORT WAVE RIDGE BUILDS INTO THE NORTHERN PLAINS FOR THE LATTER PART OF THE WEEKEND AND INTO EARLY NEXT WEEK. EXPECT DRY AND MILD WEATHER THROUGH MONDAY NIGHT. BY MONDAY NIGHT INTO TUESDAY...UPPER LEVEL FLOW SWITCHES TO SOUTHWESTERLY AS THE SHORT LIVED RIDGE MOVES OFF TO THE EAST. WILL THUS SEE A RETURN TO AN ACTIVE WEATHER PATTERN THROUGH THE REMAINDER OF THE EXTENDED. CURRENT GRIDS ARE REFLECTING THIS WELL...SO MADE MINIMAL CHANGES TO ALL GRID PARAMETERS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/NH
Hazardous weather outlook, Aug 24, 4:15 AM CDT, 20 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 415 AM CDT WED AUG 24 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-250908- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 415 AM CDT WED AUG 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SLOW MOVING LOW PRESSURE IN EASTERN MONTANA WILL BE THE FOCUS FOR ISOLATED THUNDERSTORMS IN THE CENTRAL AREAS THIS MORNING AND SCATTERED THUNDERSTORMS AGAIN THIS AFTERNOON. SOME OF THE STORMS MAY BE SEVERE LATER TODAY AND THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND THIS EVENING. JENSEN
In the hours before
Local storm report, Aug 24, 8:02 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
802 PM CDT WED AUG 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL HURDSFIELD 47.45N 99.93W
08/24/2005 1.00 INCH WELLS ND PUBLIC
&&
BABELINGLocal storm report, Aug 24, 8:42 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
842 PM CDT WED AUG 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL HURDSFIELD 47.45N 99.93W
08/24/2005 1.00 INCH WELLS ND TRAINED SPOTTER
&&
KAWLocal storm report, Aug 24, 8:43 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
843 PM CDT WED AUG 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL CHASELEY 47.45N 99.80W
08/24/2005 0.75 INCH WELLS ND TRAINED SPOTTER
&&
KAWLocal storm report, Aug 24, 8:46 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
846 PM CDT WED AUG 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL BOWDON 47.47N 99.71W
08/24/2005 0.75 INCH WELLS ND TRAINED SPOTTER
&&
BRIEF HEAVY RAIN...HAIL OCCURED FROM 810PM UNTIL 825PM
KAWThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:42 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 63 min |
| Aug 24, 8:23 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 68 min |
| Aug 24, 10:13 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 28 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.